Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Mar 3, 2016, 2:49 PM CST for Chambers County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2016, 2:49 PM CST (20:49 UTC)
- Expired
- Mar 3, 2016, 3:15 PM CST
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
County Chambers County, AL
The radar
The Maxwell AFB radar (KMXX), 50 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2558 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957
WWUS84 KBMX 032049
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST THU MAR 3 2016
ALZ038-047-032115-
CHAMBERS AL-LEE AL-
249 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND SOUTHERN
CHAMBERS COUNTIES UNTIL 315 PM CST...
AT 249 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAVERLY...OR 7 MILES SOUTHEAST OF CAMP HILL...MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...VALLEY...LANETT...WAVERLY...CUSSETA...WEST
CHAMBERS...BEANS MILL...RIVER VIEW...BEULAH...HUGULEY...FAIRFAX...
CHAMBERS COUNTY LAKE...OAK BOWERY...STURKIE...MOUNT JEFFERSON...I 85
WELCOME CENTER AT LANETT AND LANETT MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 64 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3263 8561 3271 8562 3272 8561 3273 8561
3273 8559 3282 8559 3290 8519 3286 8518
3286 8516 3285 8515 3283 8517 3281 8517
3278 8512 3276 8514 3274 8511 3270 8512
3266 8509
TIME...MOT...LOC 2049Z 261DEG 49KT 3274 8554
$$
56What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 3, 12:42 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 3, 12:42 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1242 PM CST THU MAR 3 2016 .UPDATE... FOR 18Z AVIATION AND MIDDAY FORECAST UPDATE. && .DISCUSSION... QUITE THE TEMPERATURE GRADIENT OUT THERE AT MIDDAY TODAY...WITH THE UPPER SHORTWAVE PUSHING ACROSS CENTRAL ALABAMA. WE'VE HAD A MIXED BAG OF ALL TYPES OF WEATHER...WITH SLEET AND SNOW MIXING IN THIS MORNING FOR AREAS ALONG THE I-59 CORRIDOR AND THUNDERSTORMS WITH HAIL FARTHER SOUTH. SURFACE FLOW HAS BECOME MORE SOUTHERLY TO SOUTHWESTERLY ACROSS OUR FAR SOUTHERN COUNTIES IN RESPONSE TO THE WARM FRONT PUSHING NORTHWARD ACROSS LOUISIANA AND SOUTHERN MISSISSIPPI. WE'LL CONTINUE TO WATCH THE SOUTHERN HALF OF CENTRAL ALABAMA FOR STORMS THAT WILL HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS AND HAIL...ESPECIALLY AS INSTABILITY BEGINS TO INCREASE. WE'VE HAD A LOT OF SUNSHINE ACROSS OUR SOUTHERN COUNTIES WITH UPPER 60S BEING REPORTED AT TROY AND EUFAULA...SO WE'LL CERTAINLY BE WATCHING THOSE AREAS CLOSELY LATER THIS AFTERNOON AND EVENING. FORECAST HAS BEEN UPDATED TO REFLECT TRENDS THAT SIGNIFICANTLY LOWERED HIGHS ACROSS THE NORTHERN HALF OF THE STATE DUE TO ALL THE CLOUDS AND RAIN REMAINING IN PLACE. 56/GDG && .AVIATION... 18Z TAF DISCUSSION. MESSY AVIATION FORECAST FOR THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA AS RAIN AND STORMS HAVE OVERTAKEN ALL OF THE NORTHERN TERMINALS. EMBEDDED TSRA WILL BE POSSIBLE THROUGHOUT THE REST OF THE AFTERNOON WITH REDUCED VISIBILITY IN HEAVIER DOWNPOURS. CIGS SHOULD BEGIN TO LOWER WITH TIME THROUGH THE AFTERNOON AND EVENING AND BECOME AT LEAST MVFR THROUGH 00Z TONIGHT. RAIN AND EMBEDDED STORMS WILL CONTINUE PUSHING SOUTHWARD THROUGH THE EVENING AND COULD IMPACT KMGM AND KTOI INTO THE LATE EVENING AND OVERNIGHT HOURS. 56/GDG && .FIRE WEATHER... RAIN WILL QUICKLY SPREAD FROM WEST TO EAST ACROSS THE AREA TODAY AS AN UPPER LEVEL SYSTEM MOVES ACROSS THE STATE...WITH A FEW EMBEDDED THUNDERSTORMS. THE RAIN SHOULD END ACROSS CENTRAL ALABAMA BY MIDNIGHT TONIGHT. DRY WEATHER IS EXPECTED FOR FRIDAY AND ON THROUGH MONDAY. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE FORECAST. 08 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 39 55 31 63 38 / 40 0 0 0 0 ANNISTON 40 56 33 63 39 / 60 0 0 0 0 BIRMINGHAM 40 57 36 65 42 / 30 0 0 0 0 TUSCALOOSA 41 59 36 67 42 / 20 0 0 0 0 CALERA 42 58 37 65 42 / 40 0 0 0 0 AUBURN 43 58 37 65 42 / 70 0 0 0 0 MONTGOMERY 45 61 37 68 42 / 60 0 0 0 0 TROY 45 61 37 68 42 / 70 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 3, 6:02 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 AM CST THU MAR 3 2016 ALZ011>015-017>050-041515- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 602 AM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 3, 12:10 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL HACKNEYVILLE 33.06N 85.93W
03/03/2016 E0.88 INCH TALLAPOOSA AL EMERGENCY MNGR
NICKEL-SIZED HAIL REPORTED IN HACKNEYVILLE.
&&
GSATTERWSpecial weather statement, Mar 3, 12:28 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1228 PM CST THU MAR 3 2016 ALZ029-038-031900- CHAMBERS AL-RANDOLPH AL- 1228 PM CST THU MAR 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND NORTHEASTERN CHAMBERS COUNTIES UNTIL 100 PM CST... AT 1228 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WELCH...OR OVER STROUD...MOVING EAST AT 60 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROANOKE...STROUD...POST OAK FORKS...WELCH...FREDONIA...VEASEY CREEK PARK...STANDING ROCK...ROANOKE MUNICIPAL AIRPORT...ROCK MILLS... STROUD CREEK AND ROCKY POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3297 8543 3315 8545 3318 8525 3298 8521 TIME...MOT...LOC 1828Z 264DEG 50KT 3308 8534 56
Special weather statement, Mar 3, 12:31 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1231 PM CST THU MAR 3 2016 ALZ037-031900- TALLAPOOSA AL- 1231 PM CST THU MAR 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLAPOOSA COUNTY UNTIL 100 PM CST... AT 1231 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WIND CREEK STATE PARK...OR NEAR ALEXANDER CITY...MOVING EAST AT 75 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALEXANDER CITY...DADEVILLE...CAMP HILL...JACKSONS' GAP...EASTERN LAKE MARTIN...WIND CREEK STATE PARK...NORTHERN LAKE MARTIN...WESTERN LAKE MARTIN...HORSESHOE BEND NATIONAL MILITARY PARK...HORSESHOE BEND... EAGLE CREEK AND DARE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3278 8601 3295 8601 3302 8559 3280 8559 TIME...MOT...LOC 1831Z 263DEG 65KT 3288 8595 56
Special weather statement, Mar 3, 12:56 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 PM CST THU MAR 3 2016
ALZ033-039-040-031930-
PERRY AL-MARENGO AL-DALLAS AL-
1256 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...WEST CENTRAL
DALLAS AND NORTHEASTERN MARENGO COUNTIES UNTIL 130 PM CST...
AT 1256 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CHICKASAW STATE PARK...OR NEAR LINDEN...MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINDEN...UNIONTOWN...ORRVILLE...FAUNSDALE...DAYTON...BOGUE CHITTO...
PIN HOOK...CHICKASAW STATE PARK...MARION JUNCTION...VAIDEN...
PROVIDENCE...VAIDEN FIELD AIRPORT...PERRY COUNTY CORRECTIONAL
CENTER...OLD SPRING HILL AND HAMBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3249 8773 3248 8772 3248 8752 3252 8752
3257 8724 3230 8720 3228 8788 3246 8790
TIME...MOT...LOC 1856Z 263DEG 48KT 3238 8780
56Special weather statement, Mar 3, 2:27 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CST THU MAR 3 2016
ALZ042-032100-
LOWNDES AL-
227 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 300
PM CST...
AT 227 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GORDONVILLE...OR 8 MILES WEST OF MOSSES...MOVING EAST AT 65 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...WHITE HALL...GORDONVILLE...LOWNDESBORO...
BEECHWOOD...MANACK...LETOHATCHEE...COLLIRENE AND FOSTORIA.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 151 AND 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3222 8691 3223 8681 3224 8681 3224 8683
3227 8686 3228 8683 3234 8649 3233 8647
3231 8649 3228 8648 3227 8645 3224 8641
3211 8641 3208 8691
TIME...MOT...LOC 2027Z 261DEG 56KT 3219 8682
56Special weather statement, Mar 3, 2:49 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST THU MAR 3 2016
ALZ038-047-032115-
CHAMBERS AL-LEE AL-
249 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND SOUTHERN
CHAMBERS COUNTIES UNTIL 315 PM CST...
AT 249 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAVERLY...OR 7 MILES SOUTHEAST OF CAMP HILL...MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...VALLEY...LANETT...WAVERLY...CUSSETA...WEST
CHAMBERS...BEANS MILL...RIVER VIEW...BEULAH...HUGULEY...FAIRFAX...
CHAMBERS COUNTY LAKE...OAK BOWERY...STURKIE...MOUNT JEFFERSON...I 85
WELCOME CENTER AT LANETT AND LANETT MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 64 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3263 8561 3271 8562 3272 8561 3273 8561
3273 8559 3282 8559 3290 8519 3286 8518
3286 8516 3285 8515 3283 8517 3281 8517
3278 8512 3276 8514 3274 8511 3270 8512
3266 8509
TIME...MOT...LOC 2049Z 261DEG 49KT 3274 8554
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 11:32 AM CST | Special Weather Statement | BMX | Coosa | 28 min |
| Mar 3, 11:59 AM CST | Special Weather Statement | BMX | Tallapoosa | 31 min |
| Mar 3, 12:28 PM CST | Special Weather Statement | BMX | Chambers | 32 min |
| Mar 3, 12:31 PM CST | Special Weather Statement | BMX | Tallapoosa | 29 min |
| Mar 3, 12:56 PM CST | Special Weather Statement | BMX | Marengo | 34 min |
| Mar 3, 2:27 PM CST | Special Weather Statement | BMX | Lowndes | 33 min |
| Mar 3, 5:25 PM CST | Severe Thunderstorm Warning | BMX | Pike | 35 min |
| Mar 3, 5:45 PM CST | Special Weather Statement | BMX | Barbour | 45 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.